MAUDE Adverse Event Report: MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICROVENTION INC. FRED X27; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FREDX5015-PMA
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings without the return and physical evaluation of the device the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging the investigation cannot verify the event occurred as described nor could the investigation definitively determine the cause of the reported event.A search for non conformances associated with this part and lot number combination did not reveal any production related issues relevant to the complaint that occurred during manufacturing of the device.Based on a review of the device risk documentation the reported event did not indicate there were any potential or new manufacturing design quality or other systemic issues or non conformances.The complaint code is monitored through the trending process corrective action is determined as needed through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system without the ability to perform and analysis of the device this investigation cannot identify with certainty any potential root causes.Ifu review additional information can be found in the ifu potential complications below is a list of the probable adverse effects e g complications associated with the use of neurovascular flow diverting stents.Allergic reaction including but not limited to contrast dye nitinol metal and any other medications used during the procedure amaurosis fugax or transient blindness aphasia blindness cardiac arrhythmia complications of arterial puncture including pain local bleeding or injury to the artery or adjacent nerves cranial neuropathy death device fracture, migration or misplacement diplopia dissection or perforation of the parent artery headache hemiplegia hemorrhage including intracranial hemorrhage ich subarachnoid hemorrhage sah and retroperitoneal hydrocephalus infection mass effect myocardial infarction neurological deficits pseudoaneurysm formation reactions to anti platelet or anti coagulant agents reactions due to radiation exposure including alopecia burns ranging in severity from skin reddening to ulcers cataracts and delayed neoplasia.Reactions to anesthesia and related procedures reactions to contrast agents including allergic reactions and kidney failure reduced visual acuity or visual field retinal artery occlusion or infarction retinal ischemia rupture or perforation of the aneurysm stenosis of stented segment seizure stent thrombosis stroke or tia transient ischemic attack thromboembolic event vasospasm visual impairment i.Directions for use 26.Note a slow proper push and pull technique encompassing sufficient delivery wire push force in addition to an opposing microcatheter withdrawal force to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel will facilitate properly deploying the fred system at the proper location to achieve full expansion and good vessel apposition.27.Caution using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured up to 75 percent of its deployed length.29.Caution if resistance is felt while recapturing the device do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device without exceeding the recapture limit and then attempt to recapture again.30.Caution the fred system must not be redeployed more than three times.31.If fred system positioning is satisfactory carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack maintaining the microcatheter around the center of the parent vessel to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position see step 23 proximal to the aneurysm neck for adequate coverage.32.Note the fred system will expand and may foreshorten up to 60 percent from its undeployed length.Visually verify opening of the proximal end ensuring that the microcatheter distal tip marker is pulled back adequately away from the implant proximal end to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck and target location to ensure appropriate coverage.34.Warning do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.35.If necessary to maintain access through the implanted device advance the microcatheter distal to the implanted device.Remove and discard the delivery wire.36.Caution the fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked consider utilizing a suitable micro guidewire and or occlusion balloon catheter to fully open the implant.38.After completing the procedure withdraw and discard all applicable accessory devices.Caution carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.
 
Event or Problem Description
It was reported that a flow diverter was implanted in the patient partially opened.An attempt was made to open the stent fully by using a balloon, but it failed.The physician decided to leave the device implanted in its current position, and the procedure was completed.Integrilin was administered.The patient was discharged and went home.

Brand Name
FRED X27
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16456146
Report Number2032493-2023-00587
Device Sequence Number20435830
Product Code OUT
UDI-Device Identifier00842429114445
UDI-Public(01)00842429114445(11)220603(17)250531(10)0000194439
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberFREDX5015-PMA
Device Catalogue NumberFREDX5015
Device Lot Number0000194439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale